Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Generic Efavirenz
Nov 14, 2013

Hello, two days ago i switched from Stocrin to Mylan's generic Efavirenz. I have always had vivid dreams on this medication, but since switching I have had dreams which seem to me to be similar to what people describe while taking LSD. Is this a known issue with generics? Do you suppose it will get better, and do you think there is any risk? I'm also on Mylan's generic Truvada (Ricovir- EM) with an undetectable viral load and a Cd4 around 550. Thanks.

Response from Dr. Young

Hello and thanks for posting.

Seems like your symptoms are related to the efavirenz, and it's conceivable that you're actually getting or absorbing more with the generic formulation.

Most medications are considered equivalent if the amount contained within the pill are within ~15-20% of expected.

If your symptoms are efavirenz-related, they do often get better with time, but not much improvement is typically expected after the first couple of months. Do know that taking the pill on an empty stomach (2 hours before or 6 hours after eating) can modestly decrease the absorption, thereby decreasing the risk of side effects.

Hope that helps, BY



Previous
Absent Status Epilepsy & HIV Correlation?
Next
AZT induced anemia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement